MAUDE Adverse Event Report: SYNTHES GMBH POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.607.005
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in the (b)(6) as follows: it was reported that on (b)(6) 2022, during final tightening of the polyaxial screws there was an unusual "screeching" sound while tightening the nuts.This occurred with approximately 50% of screws.The surgeon commented that it sounded like the screws were cross threading in a similar way to previous issues the surgeon had had with the uss polyaxial heads.This noise was not observed with the monoaxial screws used.Final tightening was achieved and there was a ten (10) minute delay to the case.During final tightening item the uss-ii polyaxial screwholder broke off in one of the screw heads leaving a small threaded portion in the screw head.The fragment was retrieved causing approximately a ten (10) minute delay to the surgery.This report involves one (1) polyaxial head holder for uss polyaxial.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 03.607.005, lot 8955160: manufacturing site: werk hagendorf.Release to warehouse date: june 25, 2014.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the threaded distal end of the inner shaft of the uss-ii polyaxial screwholder was broken.The broken fragment was not returned for evaluation.No other product problems identified.No dimensional inspection was performed due to post-manufacturing damage.Complaint relevant dimensions cannot be taken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.The current and manufactured to drawings were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the device would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13757104
Report Number8030965-2022-01575
Device Sequence Number17579983
Product Code LXH
UDI-Device Identifier07611819185418
UDI-Public(01)07611819185418
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number03.607.005
Device Lot Number8955160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLYAXIAL 3D-HEAD F/R Ø6 TAN GREE; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER; USS-II POLYAX SCRHOLDER
Patient SexUnknown